Psycho-Babble Medication Thread 984442

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Update

Posted by Laney on May 3, 2011, at 12:00:07

I gave up on Nortriptyline about two months ago. I had the most intense craving for sweets. Gained 20 lbs in 9 months and had severe constipation! Well, my sweet tooth went away instantly and I started losing weight.

My doctor added Celexa and we started weaning the paxil (20mg.) that I had been on for years. Well, as soon as I got below 10mg. on the paxil, all the lovely withdrawl crap appeared. Negative, irritable mood, no motivation, feeling like crap, etc.

At first I thought the Celexa would buffer the withdrawl. Ha! So far the Celexa had just made me tired and numb! My doc raised it to 30mg. and I just started that last night.

What to do?? I was feeling pretty damn good. Social, motivated (planning on going to school to become an RN), all of the good stuff and over the last two weeks - ugghh!

I want to prove to my doctor that paxil withdrawl is HELL for me! That I'm not going to be anything in the "norm" for that. Never have been. This drug has bound itself to me like no other. If I thought it was temporary, I could endure it. But with paxil withdrawl, a lot of folks get protracted withdrawls and I've put too much of my life into that scenario.

So, what would you do? Forge ahead with the withdrawl to prove to the doc that this isn't going to be some easy thing? Go back up to 10mg. and add???

What do you know about pritiq or abilify? Would they be valid choices to add to paxil?

Thanks for listening and for your help,

Laney

 

Re: Update Laney

Posted by Phillipa on May 3, 2011, at 12:55:52

In reply to Update, posted by Laney on May 3, 2011, at 12:00:07

Laney I didn't have that problem with paxil l0mg but have the same problem with luvox 50mg. I've been on that low dose for ll years and no matter what can't get off it. I did add 2.5 mg lexapro to it but it doesn't do a thing. Am beginning to thing that in some strange way your brain adapts to the med and needs it just to stay the way it is not that it's helping. I do still take the benzos and find same with them. I am no better feel the same but seems I'm immune. Only word I can think of. Phillipa

 

Re: Update

Posted by Christ_empowered on May 3, 2011, at 13:29:17

In reply to Re: Update Laney, posted by Phillipa on May 3, 2011, at 12:55:52

Pristiq sounds fine to add; I'd be careful with the Abilify (high cost, potential side effects, etc. etc.). Although BuSpar by itself isn't a great med, some people benefit from adding it an antidepressant. Hope you feel better.

 

Re: Update

Posted by morgan miller on May 3, 2011, at 13:49:28

In reply to Update, posted by Laney on May 3, 2011, at 12:00:07

> I gave up on Nortriptyline about two months ago. I had the most intense craving for sweets. Gained 20 lbs in 9 months and had severe constipation! Well, my sweet tooth went away instantly and I started losing weight.
>
> My doctor added Celexa and we started weaning the paxil (20mg.) that I had been on for years. Well, as soon as I got below 10mg. on the paxil, all the lovely withdrawl crap appeared. Negative, irritable mood, no motivation, feeling like crap, etc.
>
> At first I thought the Celexa would buffer the withdrawl. Ha! So far the Celexa had just made me tired and numb! My doc raised it to 30mg. and I just started that last night.
>
> What to do?? I was feeling pretty damn good. Social, motivated (planning on going to school to become an RN), all of the good stuff and over the last two weeks - ugghh!
>
> I want to prove to my doctor that paxil withdrawl is HELL for me! That I'm not going to be anything in the "norm" for that. Never have been. This drug has bound itself to me like no other. If I thought it was temporary, I could endure it. But with paxil withdrawl, a lot of folks get protracted withdrawls and I've put too much of my life into that scenario.
>
> So, what would you do? Forge ahead with the withdrawl to prove to the doc that this isn't going to be some easy thing? Go back up to 10mg. and add???
>
> What do you know about pritiq or abilify? Would they be valid choices to add to paxil?
>
> Thanks for listening and for your help,
>
> Laney

Have may want to talk to your doctor about adding Deplin to your regimen.

Are you taking fish oil?

I would not mess with Abilify, pristiq might not be a bad idea.

How long have you been on Celexa? You might need a few months before you really know if you will benefit from an SSRI. What about switching to Lexapro? You can get it pretty cheap online.

I'm assuming you've already Zoloft.

 

Re: Update Laney

Posted by floatingbridge on May 4, 2011, at 1:36:20

In reply to Update, posted by Laney on May 3, 2011, at 12:00:07

Hi Laney,

I haven't experienced Paxil, but have endured wicked tapers. Of all you mention, my hunch is pristiq might help or even (maybe?) override the Paxil taper. I agree with the previous posters about abilify. Unless Paxil does something to dopamine. My 2 of advice, but a wealth of good wishes.

fb

 

Re: Update Laney

Posted by Zyprexa on May 4, 2011, at 4:55:04

In reply to Update, posted by Laney on May 3, 2011, at 12:00:07

Why are you reducing the paxil? What you are calling withdraw simptoms could be simptoms. And in my experience they don't go away. I would go back up on the paxil. Doesn't sound like you need the nortriptyline. Probably the celexa is not helping.

 

Re: Update Laney

Posted by hyperfocus on May 4, 2011, at 20:59:52

In reply to Update, posted by Laney on May 3, 2011, at 12:00:07

Yeah I'm curious too like Zyprexa. Why did you decide to change/stop your meds if you were feeling better?

 

Re: Update

Posted by Laney on May 9, 2011, at 10:12:26

In reply to Re: Update Laney, posted by hyperfocus on May 4, 2011, at 20:59:52

The reason I wanted to get off the paxil is that it stopped working a couple of years ago. I tried a few different things to add to it, none of which worked, until Nort. Paxil alone doesn't do it. But the withdrawl is something unlike anything else (at least for me).

I've tried Lamictal, Wellbutrin, and Zoloft before the Nortriptyline. Celexa added after going off the Nort.

Thanks for your responses.

Laney

 

Re: Update

Posted by Laney on May 9, 2011, at 11:15:55

In reply to Re: Update Laney, posted by Zyprexa on May 4, 2011, at 4:55:04

Why are you reducing the paxil? What you are calling withdraw simptoms could be simptoms. And in my experience they don't go away. I would go back up on the paxil. Doesn't sound like you need the nortriptyline. Probably the celexa is not helping.

What do you mean by the above "what you are calling withdraw simptoms could be simptoms"?


The reason I'm withdrawing the paxil is that I added a few things to it that didn't work and then added Nortriptyline to it which did work but the side effects were not worth it so I went off.

Unless I add something else to it, I'm back to square one so that's why my doc decided to attempt to swap it out for celexa. I don't want to do the taper if I can add something to it instead.

Thanks!

Laney


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.